Medical questions & health advice by board certified doctors
"Am I vomiting because of my asthma?"
I have a asthma and the last couple of days it has been pretty bad. My breathing is really labored. Today I woke up and had to vomit. Is it because I used my inhaler too much or because I'm not breathing right? Or am I vomiting for a different reason?
Asthma exacerbations (as you known) can make people feel really bad. If your breathing is really labored an you are having trouble catching your breath, then you probably should seek care from your doctor to treat this exacerbation. Your vomiting is probably caused from one of two different triggers. I don't think that your inhaler use has anything to do with it. If you are coughing a lot with your asthma, this could be a trigger for your vomiting. Coughing profusely causes pressure to develop around the stomach which can trigger vomiting. Another possibility is that you have caught a virus that has triggered both an exacerbation of your asthma and upset your stomach. It is also possible that your vomiting and your asthma exacerbation is unrelated. I suggest that you schedule an appointment with your primary doctor to get these issues looked at. Your doctor will want to take your vital signs and listen to your lungs. If you are wheezing, your doctor may want to place you on a steroid taper to get the inflammation in your lungs under control. If you are still nauseous, then your doctor may prescribe you some medications that can help with that. Good luck.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.